# SDR MALA070041

- Difficulty date: March 18, 2007
- Submitted: March 20, 2007
- Operation: Air carrier
- Aircraft: N457XJ
- Make and model: Saab 340B
- Aircraft serial: 340B457
- Aircraft time: 19,066 hours, 20,616 cycles
- System (JASC): 3020 · Air Intake Anti/De-Ice System
- Part: Heater
- Condition: Separated
- Location: Rt Eng Intake
- Stage of operation: AP
- How discovered: O
- Nature of condition: C, B, J
- Precautionary procedure: O

## Discrepancy

ON FINAL INTO TVF ABOUT 8-10 MINUTES OUT, COCKPIT FILLED WITH A STRONG SMOKE ODOR.  FA LATER REPORTED FAINT ODOR IN CABIN AND NO VISIBLE SMOKE.  NOTED SHORT FINAL SHUT OFF BOTH BLEED VALVES.  FOUND APPROX 2 1/2'' BY 2 1/2'' PIECE OF INTAKE HEATING MAT TO HAVE BROKEN OFF.  INDICATIONS SUGGEST SOME PARTICLES MAY HAVE ENTERED THE RIGHT ENGINE.  REPLACED RIGHT ENGINE LOWER FORWARD DUCT ASSY PN NH24668-081-08 SN OFF L155395 PN ON NH24668-169 SN ON L290559 IAW SAAB AMM 71-60-05.  REPLACED RIGHT ENGINE DEICE CONTROL MODULE PN 44730 SN OFF L248376 SN ON A00031 IAW SAAB AMM 30-20-15 PERFORMED GROUND RUNS, NO DEFECTS NOTED.  PERFORMED BOROSCOPE INSPECTION OF COMPRESSOR IAW GE MM 72-00-00, NO DEFECTS.
